MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CARESITE®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. CARESITE®; SET, ADMINISTRATION, INTRA
Catalog Number 354207
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Syncope/Fainting (4411)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description: blood back flow, leaking.Detailed inquiry description: from customer: iv tubing used was the braun 0.2 line lot 0061829317 and braun flow regulator set lot 221501l.Patient was connected to iv line post iv insertion, blood flowed back up the tubing (tourniquet was off), and then continued to leak out of tubing.Patient was disconnected and i connected them to a saline lock which i luckily had right beside me.Patient did go vasovagal with light headiness, and looked slightly pale.I believe the leak was with the iv tubing and not flow regulator but i could not exactly pinpoint at what site.My first thought when i noticed the blood flow return was the connection was loose but when i tightened it continued to flow upwards then started leaking.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) was submitted to the manufacturer for evaluation.Through visual examination, no defects or damages were observed.The sample was functionally leak tested per specification and no leakages were noted, other than from the filter vent hole located on the set which is per specification.The sample was piggyback tested in an attempt to replicate the defect of backflow with no defect observed.Five (5) retain samples with the same lot number were also tested per specification with passing results and no leakage observed.A review of the non-conformance system database was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.Based on the investigation, the reported defect could not be observed/replicated.The sample was within specification.The complaint is not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CARESITE®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICIAN REPULIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key18208444
Report Number2523676-2023-00752
Device Sequence Number7345623
Product Code FPA
UDI-Device Identifier04046964182136
UDI-Public(01)04046964182136
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number354207
Device Lot Number0061829317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown